Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 60, NWS New Orleans, LA

October 22, 2009Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Oct 22, 2009, 6:40 PM CDT for Terrebonne Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2009, 6:40 PM CDT (23:40 UTC)
Expired
Oct 22, 2009, 7:15 PM CDT
In force
35 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 22, 4:35 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 222340
TORLIX
LAC109-230015-
/O.NEW.KLIX.TO.W.0060.091022T2340Z-091023T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT THU OCT 22 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF HOUMA...

* UNTIL 715 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES
  SOUTHWEST OF BAYOU CANE...OR 18 MILES SOUTHWEST OF HOUMA...MOVING
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2939 9094 2947 9101 2973 9081 2957 9063
TIME...MOT...LOC 2340Z 218DEG 23KT 2945 9095

$$


24/RR
2 follow-up statements
000 
WWUS54 KLIX 222351
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
651 PM CDT THU OCT 22 2009

LAC109-230015-
/O.CON.KLIX.TO.W.0060.000000T0000Z-091023T0015Z/
TERREBONNE LA-
651 PM CDT THU OCT 22 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTH
CENTRAL TERREBONNE PARISH...

AT 651 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO.  THIS TORNADO WAS LOCATED 10 MILES SOUTHWEST OF
BAYOU CANE...OR 11 MILES WEST OF HOUMA...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 2960 9066 2950 9079 2948 9089 2952 9096
      2973 9081
TIME...MOT...LOC 2351Z 217DEG 25KT 2954 9088

$$


24/RR
000 
WWUS54 KLIX 230016
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
716 PM CDT THU OCT 22 2009

LAC109-230026-
/O.EXP.KLIX.TO.W.0060.000000T0000Z-091023T0015Z/
TERREBONNE LA-
716 PM CDT THU OCT 22 2009

...THE TORNADO WARNING FOR NORTH CENTRAL TERREBONNE PARISH HAS
EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 2960 9066 2950 9079 2948 9089 2952 9096
      2973 9081
TIME...MOT...LOC 2351Z 217DEG 25KT 2954 9088

$$


24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 22, 4:56 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Oct 22, 4:56 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CDT THU OCT 22 2009

.UPDATE...
CWF AND ZFP PRODUCTS UPDATED FOR TORNADO WATCH 773 IN EFFECT UNTIL
03Z...WATCH NUMBER 772 EXPIRES AT 00Z...SO WILL HAVE ANOTHER
UPDATE TO ZFP AT OR BEFORE THAT POINT. 35
&&

.PREV DISCUSSION... /ISSUED 348 PM CDT THU OCT 22 2009/

SHORT TERM...MAIN CONCERN IS SVR POTENTIAL FOR THE AREA FOR THE
REMAINDER OF THE AFTERNOON AND EVENING HRS. A TOR WATCH IS STILL IN
EFFECT THROUGH 7PM FOR AREAS WEST OF A LINE FROM HAMMOND TO
DONALDSONVILLE TO MORGAN CITY. SFC LOW CONTINUES TO TRACK TO THE NNE
THROUGH NWRN LA AND DEEPEN. THIS HAS CAUSED SFC PRESSURES TO FALL
ACROSS THE REGION AND TIGHTENING THE PRESSURE GRADIENT. UPPER LOW
CONTINUES TO MOVE TO THE NE THROUGH THE CNTRL PLAINS.

THIS AFTN AND THIS EVN...THIS IS THE MAIN TIME CONCERN. THE SFC LOW
WILL TRACK TO THE NNE TWRDS THE MID MS VALLEY AND DRIVE A COLD FRONT
INTO THE REGION LATE TONIGHT. WE ARE STILL EXPECTING A LINE OF SHRA
AND TSRA JUST AHEAD OF THE FRONT PROBABLY APPROACH THE BTR METRO
AROUND 21Z...THE N.O. METRO AROUND 23-00Z AND CNTRL MS COAST JUST
BEFORE 2Z. THE FRONT SHOULD BE NOT TOO FAR BEHIND THE LINE OF
CONVECTION AND LOOKS TO PUSH INTO THE COASTAL AREA BEFORE SUNRISE
AND PROBABLY THROUGH MUCH OF THE CWA A FEW HRS AFTER SUNRISE.

AS FOR SVR POTENTIAL THINGS DONT LOOK THAT GREAT BUT THERE ARE
ENOUGH INGREDIENTS TO GET A FEW NASTY STORMS ACROSS THE REGION.
OVERALL INSTABILITY IS LACKING AND MID LVL LAPSE RATES ARE VERY
SHALLOW. THAT SAID THERE IS A LOT OF SHEAR AND THE LL ARE MOIST AND
MODERATELY UNSTABLE. THERE IS MORE THAN ENOUGH FORCING WITH 50 KTS
OF MID LVL FLOW TO KEEP CONVECTION GOING THROUGH THE AFTN AND
OVERNIGHT HRS. THE LINE WILL HAVE THE CAPABILITY OF PRODUCING STRONG
TO DAMAGING STRAIGHTLINE WINDS. AS OF 20Z THE LINE ACTUALLY APPEARS
TO BE WEAKENING AND THIS COULD BE DUE TO SLIGHTLY WARMER MID LVL
TEMPS...MOVING AWAY FROM THE ADDED FORCING FROM THE REMNANTS OF T.C.
RICK...OR WE MAY BE GETTING CUT OFF FROM THE CONVECTION OCCURRING IN
THE GULF. SO THE SVR THREAT MAY BE ON DECLINE NOW BUT THIS SYSTEM
HAS HAD A HISTORY OF PRODUCING DAMAGE AND TORNADOES SO WE ARE NOT
QUITE READY TO COMPLETELY WRITE THE SVR POTENTIAL OFF BUT IT DOES
LOOK LESS LIKELY NOW. THE BIGGEST CONCERN CONTINUES TO BE IF ANY
STORMS CAN DEVELOP AHEAD OF THE SQUALLINE AND BECOME LOW TOPPED
SUPERCELLS. THESE STORMS WILL HAVE MORE THAN ENOUGH GOING FOR THEM
TO ROTATE AND ALLOW FOR A TORNADO OR TWO TO DEVELOP. THE SVR THREAT
SHOULD REALLY COME TO AN END OVER MUCH OF THE CWA AFTER MIDNIGHT AS
THE SFC LOW CONTINUES TO LIFT OUT TO THE NNE.

AS FOR HEAVY RAIN POTENTIAL...INITIALLY THE LINE APPEARS TO BE
MOVING FAST ENOUGH LEADING TO LESS POTENTIAL FOR FLASH FLOODING BUT
WE ARE STILL EXPECTING WIDESPREAD 1-2 WITH LOCALLY HIGHER AMOUNTS.
ONE THING TO KEEP AN EYE ON IS IF THE FRONT SHOWS ANY POTENTIAL OF
HANGING UP ACROSS COASTAL MS AS THE SFC LOW PULLS TO THE NNE. THIS
COULD LEAD TO SOME POSSIBLE TRAINING OVER THAT AREA BUT LOOKING AT
WV THERE APPEARS TO BE MORE THAN ENOUGH OF A PUSH TO GET THE FRONT
ALL THE WAY THROUGH OUR CWA SHORTLY AFTER SUNRISE FRI.

TOMORROW THINGS WILL START TO DRY OUT AS THE FRONT PUSHES FURTHER TO
THE SOUTH AND EAST. THE COOLER AIR WILL LAG BACK A LITTLE AND WINDS
WILL START TO PICK UP SLIGHTLY BE LATE AFTERNOON WITH SOME GUSTS
POSSIBLY BETWEEN 20-25KTS. WINDS WILL BE STRONGER OVER THE COASTAL
WATERS FRI NIGHT. SKIES WILL CLEAR OUT AND TEMPS WILL BE BACK TO
ABOUT 5 DEGREES BELOW NORMAL.

THIS WEEKEND HIGH PRESSURE WILL DOMINATE THE AREA WITH CLEAR SKIES
AND COMFORTABLE TEMPS. SUN MRNG WILL BE THE COOLEST THIS WEEKEND
AS HIGH PRESSURE SHOULD BE DIRECTLY OVERHEAD AND WITH CLEAR SKIES
RAD COOLING CONDITIONS WILL BE OPTIMAL AND THIS SHOULD LEAD TO LOWS
IN THE LOWER 40S TO MID 50S ALONG THE LA COAST. /CAB/

LONG TERM...
LONG TERM...MDLS CONTINUE TO HAVE A HARD TIME WITH THE EXTENDED AND
WITH SVR WEATHER POSSIBLE TODAY I HAVE MADE NO CHANGES TO THE
EXTENDED. PREVIOUS LONG TERM DISCUSSION HAS BEEN APPENDED. /CAB/

NEXT WEEK...A FAST MOVING SHORTWAVE TROUGH WILL MOVE THROUGH THE
LOWER MISSISSIPPI VALLEY ON MONDAY. IT APPEARS MOISTURE WILL HAVE
A TOUGH TIME RETURNING NORTH...SO AM ONLY INCLUDING A SLIGHT CHANCE
OF SHOWERS. ANOTHER VIGOROUS HIGH AMPLITUDE UPPER TROUGH IS EXPECTED
TO DEVELOP OVER THE CENTRAL CONUS WEDNESDAY. THE ECMWF IS FASTER
MOVING THIS SYSTEM AND THE ASSOCIATED COLD FRONT EAST WITH THE GFS
SLOWER. WILL LIKELY HAVE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL DURING THIS TIME FRAME...AND THIS WILL
HAVE TO BE FINE TUNED AS IT GETS CLOSER. 22/TD

AVIATION...
STRONG SOUTHEAST FLOW HAS DEVELOPED ACROSS THE FORECAST AREA. WIND
GUSTS HAVE APPROACHED 25 KNOTS A FEW TIMES THIS MORNING. THE
STRONG GUSTY WINDS ARE ASSOCIATED WITH THE LEADING EDGE OF A
STRONG UPPER LEVEL TROUGH AND COLD FRONT THAT APPROACHING WESTERN
LOUISIANA AT THIS TIME. THERE IS A POSSIBILITY OF ISOLATED SEVERE
THUNDERSTORMS FORMING AHEAD OF AN ADVANCING LINE OF NUMEROUS
THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. AT 20Z THE LINE OF
THUNDERSTORMS EXTENDED FROM WEST OF KESF AND KLFT SOUTH INTO THE
GULF OF MEXICO. THE LINE IS MOVING EAST AROUND 20 KNOTS. TIMES OF
GREATEST THUNDERSTORM RISK FOR KBTR ARE 21Z TO 02Z. KMCB AND KMSY FROM
23Z TO 04Z. KGPT FROM 01Z TO 06Z.

MARINE...
WILL CONTINUE SMALL CRAFT EXERCISE CAUTION FOR LAKE PONTCHARTRAIN
AND MAUREPAS AND SMALL CRAFT ADVISORY FOR COASTAL WATERS FOR TONIGHT
AS COLD FRONT AND UPPER LEVEL TROUGH APPROACHES THE AREA FROM THE
WEST. THE FRONT SHOULD MOVE THROUGH THE REGION LATE TONIGHT AND
EARLY FRIDAY MORNING. AS THE UPPER LEVEL LOW CONTINUES TO MOVE
TOWARDS THE NORTH AWAY FROM THE GULF COAST REGION...WINDS SHOULD
DIMINISH AND REMAIN IN THE 10 TO 15 KNOT RANGE. HIGH PRESSURE WILL
DOMINATE THE WEATHER THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  57  68  47  72 /  90  10  10   0
BTR  57  70  48  71 /  70  10  10   0
MSY  65  74  55  71 / 100  10  10  10
GPT  65  74  50  71 / 100  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM.

&&
Hazardous weather outlook, Oct 22, 5:03 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
503 PM CDT THU OCT 22 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-232215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
503 PM CDT THU OCT 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE OUTLOOK AREA. THE MAIN THREAT FROM SEVERE THUNDERSTORMS
WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES AND
WATERSPOUTS. TORNADO WATCHES ARE IN EFFECT UNTIL 7 PM WEST OF
INTERSTATE 55 AND UNTIL 10 PM TO THE EAST OF INTERSTATE 55.

...HEAVY RAINFALL AND FLOODING...
HEAVY RAINFALL AMOUNTS OF NEAR 2 INCHES WITH LOCALLY HIGHER
AMOUNTS ARE POSSIBLE TONIGHT ACROSS SOUTHWEST MISSISSIPPI...AND
PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA...MAINLY WEST OF
INTERSTATE 55 AND NORTH OF INTERSTATE 10. LESSER RAINFALL TOTALS
OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED EAST OF
INTERSTATE 55 AND SOUTH OF INTERSTATE 10. ANY AREAS THAT RECEIVE 2
TO 4 INCHES OF RAIN IN A SHORT PERIOD OF TIME COULD EXPERIENCE
FLOODING OF ROADWAYS...SMALL STREAMS...AND POOR DRAINAGE AREAS.

...MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY FRIDAY MORNING
ACROSS THE COASTAL WATERS DUE TO STRONG ONSHORE WINDS AND
HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE EARLY FRIDAY
ACROSS THE COASTAL WATERS AND NEAR SHORE COASTAL AREAS. A BRIEF
WATERSPOUT OR TORNADO AND STRONG WIND GUSTS WILL BE THE MAIN
THREATS.

...MARINE...
AFTER THE COLD FRONT PASSES...NORTHWEST TO NORTH WINDS
AND ASSOCIATED SEAS WILL BECOME HAZARDOUS FOR SMALL CRAFT AGAIN
FRIDAY NIGHT THROUGH SATURDAY MORNING AND SMALL CRAFT ADVISORIES
MAY BE NEEDED.

AFTER SATURDAY AFTERNOON NO HAZARDOUS WEATHER IS EXPECTED THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
AREA SPOTTERS...RAINFALL OBSERVERS AND EMERGENCY MANAGERS ARE
ENCOURAGED TO REPORT SEVERE WEATHER...AND TO MONITOR RAINFALL AND
DRAINAGE SITUATIONS TONIGHT FOR POSSIBLE LOCALIZED FLOODING DUE
TO EXCESSIVE OR PROLONGED RAINFALL. PLEASE NOTIFY THE NATIONAL
WEATHER SERVICE IF SEVERE WEATHER OR FLOODING IS OBSERVED IN YOUR
AREA THROUGH FRIDAY MORNING.

In the hours before

Special weather statement, Oct 22, 3:55 PM CDT, 2 hours 45 minutes before
LAZ034-046>050-056>058-222200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CDT THU OCT 22 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE
PARISH...POINTE COUPEE PARISH...LIVINGSTON PARISH...ST. JOHN THE
BAPTIST PARISH...EAST BATON ROUGE PARISH...ASSUMPTION PARISH...WEST
BATON ROUGE PARISH...ST. JAMES PARISH...ASCENSION PARISH...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 16 MILES WEST OF BAKER TO 11 MILES
SOUTH OF PLAQUEMINE...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
ADDIS...BRUSLY...WHITE CASTLE...PORT ALLEN...CARVILLE...GARDERE...
BATON ROUGE...DONALDSONVILLE...BATON ROUGE AIRPORT...OAK HILLS
PLACE...GEISMER...WESTMINSTER...ZACHARY...PRAIRIEVILLE...GONZALES...
SORRENTO...DENHAM SPRINGS...GREENWELL SPRING...WATSON...WALKER...
LUTCHER...WHITEHALL...GRAMERCY AND GARYVILLE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT THURSDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 7:36 PM CDTCoastal Flood WatchLIXSaint Bernard, Saint John the Baptist10 hr
Oct 22, 4:52 AM CDTSmall Craft AdvisoryLIX29 hr
Oct 22, 5:26 AM CDTCoastal Flood AdvisoryLIXSaint Bernard2 hr
Oct 22, 9:31 AM CDTRiver Flood WarningLIXSaint Tammany15 hr
Oct 22, 4:13 PM CDTSpecial Marine WarningLIX2 hr
Oct 22, 5:08 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne52 min
Oct 22, 6:12 PM CDTSpecial Marine WarningLIX52 min
Oct 22, 6:18 PM CDTSpecial Marine WarningLIX117 min

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.